Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 54, NWS Eureka, CA

September 11, 2008

NWS Eureka, CA issued this small craft advisory at Sep 11, 2008, 1:52 PM PDT. It took effect at Sep 12, 2008, 12:00 PM PDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2008, 1:52 PM PDT (20:52 UTC)
In effect from
Sep 12, 2008, 12:00 PM PDT
Expired
Sep 14, 2008, 7:00 AM PDT
In force
43 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WHUS76 KEKA 112052
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
152 PM PDT THU SEP 11 2008

...WINDS AND SEAS TO INCREASE OVER THE NORTHERN OUTER COASTAL
WATERS BEGINNING FRIDAY...

A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT
INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY
WINDS ACROSS THE NORTHERN OUTER WATERS FRIDAY THROUGH MUCH OF
SUNDAY.

PZZ470-120500-
/O.NEW.KEKA.SC.Y.0054.080912T1900Z-080915T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
152 PM PDT THU SEP 11 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY THROUGH 6 PM
PDT SUNDAY...

NORTH WINDS OF 10 TO 20 KT FRIDAY MORNING WILL INCREASE TO 20 TO
30 KT BY FRIDAY AFTERNOON. WIND WAVES OF AROUND 4 FEET...WILL BUILD
TO 6 TO 8 FEET FRIDAY AFTERNOON. ADVISORY WINDS AND SEAS ARE
EXPECTED TO PERSIST THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
341 
WHUS76 KEKA 120344
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 PM PDT THU SEP 11 2008

...WINDS AND SEAS TO INCREASE OVER THE NORTHERN OUTER COASTAL
WATERS BEGINNING FRIDAY...

A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT
INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY
WINDS ACROSS THE NORTHERN OUTER WATERS FRIDAY THROUGH MUCH OF
SUNDAY.

PZZ470-121145-
/O.CON.KEKA.SC.Y.0054.080912T1900Z-080915T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
844 PM PDT THU SEP 11 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM FRIDAY TO
6 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM FRIDAY TO
6 PM PDT SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
396 
WHUS76 KEKA 120929
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PDT FRI SEP 12 2008

...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS TODAY...

A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT
INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY
WINDS ACROSS THE OUTER WATERS TODAY THROUGH EARLY SUNDAY MORNING.

PZZ475-122300-
/O.EXB.KEKA.SC.Y.0054.080913T0200Z-080914T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 AM PDT FRI SEP 12 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-122300-
/O.EXT.KEKA.SC.Y.0054.080912T1900Z-080914T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
229 AM PDT FRI SEP 12 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT
SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM
PDT SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
968 
WHUS76 KEKA 122147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT FRI SEP 12 2008

...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS
TODAY...

A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT
INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY
WINDS ACROSS THE OUTER WATERS TODAY THROUGH EARLY SUNDAY MORNING.

PZZ470-131115-
/O.EXT.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
247 PM PDT FRI SEP 12 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT
UNTIL 7 AM PDT SUNDAY...

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-131115-
/O.EXT.KEKA.SC.Y.0054.080913T0300Z-080914T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PDT FRI SEP 12 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT
FROM 8 PM THIS EVENING TO 7 AM PDT SUNDAY...

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
429 
WHUS76 KEKA 130331
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 PM PDT FRI SEP 12 2008

...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS
TODAY...

A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT
INLAND OVERNIGHT...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS
THE OUTER WATERS THROUGH EARLY SUNDAY MORNING.

PZZ470-475-131145-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 PM PDT FRI SEP 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
651 
WHUS76 KEKA 130928
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 AM PDT SAT SEP 13 2008

PZZ470-475-131730-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 AM PDT SAT SEP 13 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 7 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
299 
WHUS76 KEKA 131529
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
829 AM PDT SAT SEP 13 2008

PZZ470-475-132330-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
829 AM PDT SAT SEP 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
799 
WHUS76 KEKA 132102
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PDT SAT SEP 13 2008

PZZ470-475-141100-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
202 PM PDT SAT SEP 13 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 7 AM PDT SUNDAY...

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LERMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:46 AM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Sep 11, 3:46 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PDT THU SEP 11 2008

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING
NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES ALONG WITH DRY CONDITIONS
TO INTERIOR LOCATIONS THE NEXT FEW DAYS. THE MARINE LAYER WILL
CONTINUE TO BRING LOW CLOUDS AND FOG TO THE COAST AT NIGHT AND IN
THE MORNINGS FOLLOWED BY CLEARING IN THE AFTERNOONS.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS THE STRATUS QUICKLY REFORMED
ALONG THE COAST OVERNIGHT. IT WILL STICK AROUND THROUGH THE MORNING AND
THEN CLEAR OUT OVER A MAJORITY OF LOCATIONS IN THE AFTERNOON WHEN
WEAK OFFSHORE FLOW PUSHES IT BACK OUT TO SEA. BUT NO WORRIES...IT
WILL LIKELY COME BACK AGAIN TONIGHT WHEN THE OFFSHORE FLOW
WEAKENS.

HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING NEAR
OR SLIGHTLY ABOVE NORMAL TEMPERATURES TO INLAND LOCATIONS THROUGH
EARLY NEXT WEEK. THESE SAME LOCATIONS WILL ALSO HAVE DRY
CONDITIONS. THE MODELS ARE STARTING TO HINT THAT HIGH PRESSURE WILL
WORK INTO THE NORTHWEST UNITED STATES. IF THIS PANS OUT THE
OFFSHORE FLOW WILL INCREASE OVER THE WEEKEND WHICH WILL COMPLETELY
PUSH THE MARINE LAYER OUT OF THE AREA. ON SATURDAY THE MODELS ARE ALSO
SHOWING A CLOSED LOW FORMING OVER THE PACIFIC AND SLOWLY DRIFTING
TOWARDS THE WEST COAST. THIS WILL NEED TO BE MONITORED TO SEE IF
IT BECOMES STATIONARY BECAUSE IF IT DOES WE WILL NOT HAVE MUCH
CHANGE IN THE WEATHER FOR MOST OF NEXT WEEK. MS

.PREVIOUS LONG TERM...MEDIUM RANGE MODELS INDICATE A TROUGH/CLOSED
LOW APPROACHING SUN->TUE. 700-500MB FLOW GOES SLY AND SELY...BUT
IT SEEMS TOO DRY AND STABLE UNDER THE WARM SUBSIDING DOME ALOFT.
700-500MB MOISTURE INCREASES ON TUE AS A SHORT-WAVE CLIPS THE AREA
FROM THE SOUTHWEST AND FLOW ALOFT GOES SLIGHTLY DIVERGENT. TUE
LOOKS TO BE THE HIGHEST FOR SHOWER OR TSTM CHANCES ACROSS THE NW
CAL CWA. FOR NOW WILL MAINTAIN 10% POPS MON->WED UNTIL THE PICTURE
BECOMES LESS SKETCHY AND CONFIDENCE INCREASES. DJB

&&

.AVIATION...COASTAL MARINE LAYER HAS PRODUCED LIFR CIGS AND IFR TO
LIFR VSBY ALONG THE IMMEDIATE COASTLINE THIS MORNING...HOWEVER THE
INLAND EXTENT IS LIMITED AS EASTERLY FLOW DOMINATES OVER THE INLAND
FORECAST AREA. FLIGHT CONDITIONS WILL REMAIN POOR FOR THE COASTAL
AIRPORTS THROUGH EARLY AFTERNOON...BUT EXPECT TO SEE THE LAYER
SCATTER OUT BY 2100 UTC. FOR TONIGHT THE EKA WRF INDICATES A
RESUMPTION OF POOR CONDITIONS ALONG THE NEAR COASTAL AREAS. THE
INTERIOR AIRPORTS WILL CONTINUE TO ENJOY CLEAR CONDITIONS...ASIDE
FROM OCNL SMOKE BLOWN INTO THE AREA BY EASTERLY WINDS. CMC

&&

.MARINE...RELATIVELY QUIET FORECAST NOW ON TRACK COMPARED TO RECENT
GALES AND HAZARDOUS SEAS PLAGUING THE COASTAL WATERS. AS THE SURFACE
TROUGH PUSHES OFFSHORE SLIGHTLY TODAY AND TONIGHT WINDS WILL EASE
ACROSS THE WATERS AND SEAS WILL GRADUALLY SUBSIDE. ON FRIDAY THE
TROUGH WILL SHIFT TOWARD THE COAST...AS THE EASTERN PACIFIC HIGH
BUILDS BACK TO THE EAST...AND THE RESULTING PRESSURE GRADIENT WILL
BRING NEAR-GALES TO THE NORTHERN OUTER WATERS LATE FRIDAY AND
SATURDAY. CMC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE
MENDOCINO OUT 10 NM.

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST
GEORGE TO CAPE MENDOCINO FROM 10 TO 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:02 PM PDTSmall Craft Advisory for WindsEKA15 hr

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.